I used Hartz Flea and Tick Shampoo this past Monday and noticed that my dog’s (small 5lb chihuahua) itching got worse. By Tuesday night/Wednesday morning, his mouth began to swell. Swelling then moved to his eye and large bumps began to appear on his forehead. I immediately blamed the shampoo because that was the only new thing that was recently introduced to him. He’ll be 11 years old next month and has never had these symptoms before.
I bought benedryl and although it did reducing swelling, the bumps kept coming back and the itching was still there. I gave him another bath with his usual shampoo, hoping to remove all residue from the Hartz shampoo, but the symptoms were still there. Mild, but still there. Today (Thursday) I’ll be taking him to the vet. After reading how bad Hartz has been to many pets, I don’t want to risk finding a cure on my own. I’d rather let the vet take care of the situation ASAP.
I used Hartz flea and tick shampoo starting 4 months ago for 2 months and my dogs got 2 or 3 baths. The past 2 months I have not used it.
Both my dogs are experiencing problems, they both became itchy and scratched their ear hair off, and one of my dogs had a localized skin infection(moist patch) that cleared up easily(this is the reason I stop using hartz). But these past 2 months they both have had an eye irritation, they were on meds for an eye infection and it helped clear up the eye boogers completely but they still have clear bumps on the conjunctiva, watery eyes, and inflammation which causes entropion in the dog with deep set eyes. The vet wanted to rule it an allergy but she saw both dogs separately and it was my error that the connection was not made that they both have the same illness. The vet is on vacation till thurs, then I hope to have them seen again.
My question is, has hartz caused eye issues? have problems lasted 2 months after discontinuation of the product?
I’m putting another stack of these in my wallet and will place them on the Hartz products that I find sold at the stores at which I shop.